Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden drop in CD4 Count
Apr 8, 2007

Hello. I was diagnosed HIV+ in Fall of 2005. My CD4 count in July 2006 was 702/VL = 12,000, in Nov 2006 CD4 was 645/VL=12,000. Suddenly, in Mar 2007 my CD4 dropped to 256/VL = 9,000.

Given the sudden drop, what do you suggest?

Thanks!!

Response from Dr. Young

There are a lot of reasons why CD4 counts can fluctuate- this is the natural trend in the HIV disease process. in the short term, though decreases can be causes by transient things that activate the immune system, some as innocuous as a cold or sinus infection. An examination of your CD4 percentage can often help clarify this. If absolute CD4 declines are matched by similar declines in percentage, then I'd be concerned. Conversely if the absolute shows a change without a change in the percentage, I generally conclude that the chages are not of great significance (other than to provoke anxiety).

Since there was a rather large drop in your labs, a simple repeat of the test in a couple of weeks can often sort out what's what.

Hope this helps. BY



Previous
thanks
Next
Truvada Bad for Liver

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement